Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 14, 2009, 2:20 AM EDT for 5 counties in Georgia. It took effect at Apr 14, 2009, 3:18 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 2:20 AM EDT (06:20 UTC)
- In effect from
- Apr 14, 2009, 3:18 AM EDT
- Expired
- Apr 14, 2009, 3:12 PM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 140620 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 AM EDT TUE APR 14 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC021-153-169-207-289-142020- /O.NEW.KFFC.FL.W.0053.090414T0718Z-090416T0000Z/ /MACG1.1.ER.090414T0718Z.090414T1800Z.090415T1800Z.NO/ 220 AM EDT TUE APR 14 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR MACON * FROM THIS MORNING UNTIL WEDNESDAY EVENING. * AT 1 AM TUESDAY THE STAGE WAS 17.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 19.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$
4 follow-up statements
000 WGUS82 KFFC 140859 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EDT TUE APR 14 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-142259- /O.CON.KFFC.FL.W.0053.000000T0000Z-090416T0000Z/ /MACG1.1.ER.090414T0652Z.090414T1800Z.090415T1800Z.NO/ 459 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL WEDNESDAY EVENING. * AT 4 AM TUESDAY THE STAGE WAS 18.2 FEET AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$ GAC091-271-315-142100- /O.CON.KFFC.FL.W.0037.000000T0000Z-090414T2100Z/ /ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T1500Z.NO/ 459 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL THIS AFTERNOON. * AT 6 PM MONDAY THE STAGE WAS 12.5 FEET AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK. $$ GAC209-271-309-142258- /O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/ /LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/ 459 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL THURSDAY AFTERNOON. * AT 4 AM TUESDAY THE STAGE WAS 15.9 FEET AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY 341 BRIDGE. $$ GAC059-133-219-142258- /O.CON.KFFC.FL.W.0052.000000T0000Z-090416T1424Z/ /PNFG1.1.ER.090414T1053Z.090415T0600Z.090416T0824Z.NO/ 459 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * FROM THIS MORNING UNTIL THURSDAY MORNING. * AT 4 AM TUESDAY THE STAGE WAS 10.0 FEET AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO RISE TO NEAR 12.8 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LANDS AND PASTURES. $$
000 WGUS82 KFFC 141344 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 944 AM EDT TUE APR 14 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-150344- /O.CON.KFFC.FL.W.0053.000000T0000Z-090416T0000Z/ /MACG1.1.ER.090414T0652Z.090414T1800Z.090415T1800Z.NO/ 944 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL WEDNESDAY EVENING. * AT 9 AM TUESDAY THE STAGE WAS 18.2 FEET AND NEARLY STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON WEDNESDAY. * AT 19.0 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY PARK WILL FLOOD. $$ GAC091-271-315-142100- /O.CON.KFFC.FL.W.0037.000000T0000Z-090414T2100Z/ /ABBG1.2.ER.090401T2317Z.090407T2200Z.090414T1500Z.NO/ 944 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL THIS AFTERNOON. * AT 8 AM TUESDAY THE STAGE WAS 12.1 FEET AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 12.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK. $$ GAC209-271-309-150344- /O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/ /LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/ 944 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL THURSDAY AFTERNOON. * AT 9 AM TUESDAY THE STAGE WAS 15.9 FEET AND NEARLY STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 15.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY 341 BRIDGE. $$
000 WGUS82 KFFC 141519 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT TUE APR 14 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC021-153-169-207-289-150519- /O.EXT.KFFC.FL.W.0053.000000T0000Z-090415T0600Z/ /MACG1.1.ER.090414T0652Z.090414T1230Z.090415T0000Z.NO/ 1119 AM EDT TUE APR 14 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL LATE TONIGHT. * AT 10 AM TUESDAY THE STAGE WAS 18.2 FEET...AND FALLING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF AGRICULTURAL LANDS DOWNSTREAM FROM THE GAGE WILL OCCUR. $$ GAC091-271-315-150519- /O.EXT.KFFC.FL.W.0037.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.090401T2317Z.090407T2200Z.000000T0000Z.NO/ 1119 AM EDT TUE APR 14 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * THROUGH TONIGHT. * AT 8 AM TUESDAY THE STAGE WAS 12.1 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY TONIGHT. * AT 12.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER BANK OCCURS. FLOOD WATERS REACH TOP OF THE ABBEVILLE BOAT RAMP AND ALSO FLOODS NEARBY PARK. $$ GAC209-271-309-150519- /O.CON.KFFC.FL.W.0046.000000T0000Z-090416T1800Z/ /LBRG1.2.ER.090403T1820Z.090408T1330Z.090416T1200Z.NO/ 1119 AM EDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL THURSDAY AFTERNOON. * AT 10 AM TUESDAY THE STAGE WAS 15.9 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 15.0 FEET...MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTEREST AFFECTED BY FLOODING. IN ADDITION...WATER REACHES TOP OF BOAT RAMP NEAR HIGHWAY 341 BRIDGE. $$
000 WGUS82 KFFC 141912 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT TUE APR 14 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES && GAC021-153-169-207-289-142012- /O.CAN.KFFC.FL.W.0053.000000T0000Z-090415T0600Z/ /MACG1.1.ER.090414T0652Z.090414T1230Z.090414T1721Z.NO/ 312 PM EDT TUE APR 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE OCMULGEE RIVER NEAR MACON. * AT 2 PM TUESDAY THE STAGE WAS 17.9 FEET AND FALLING. * FLOOD STAGE IS 18.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 10:05 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 13, 10:05 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1005 PM EDT MON APR 13 2009 .UPDATE... LATEST ANALYSIS PUTS FRONT INTO EXTREME NORTHWEST GEORGIA AROUND 07-08Z TIME FRAME...THEN INTO ATLANTA METRO AREA AROUND 11-12Z. WATCHING LINE OF SHOWERS/TSTORMS PUSHING EAST ACROSS ALABAMA...AND AT CURRENT SPEED SHOULD BE REACHING EXTREME NORTHWEST GEORGIA AROUND MIDNIGHT OR SO. SEVERE THREAT LOOKS MINIMUM AT THIS POINT...AND HAVE SEEN SOME DECREASE IN INTENSITY AS THE STORMS MOVE EAST INTO COOLER/MORE STABLE AIR. HOWEVER...SPC STILL HAS PORTIONS OF NORTHWEST GEORGIA IN SLIGHT RISK AND WILL NEED TO KEEP A CLOSE WATCH AS STORMS GET CLOSER. && .PREV DISCUSSION... /ISSUED 730 PM EDT MON APR 13 2009/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... PRIMARY CONCERN IS CHC FOR SEVERE CONVECTION TONIGHT AND TUESDAY MORNING IN NORTH GA. DEEP UPPER LOW CENTERED OVER MISSOURI THIS AFTERNOON WILL TRACK VERY SLOWLY EAST INTO OH VALLEY THIS TIME TOMORROW THEN TRACK SOUTHEAST TO THE MID ATLANTIC COAST. NEW CONVECTION DEVELOPING NOW IN DRY SLOT IN MIDDLE TN AND FAR NORTH AL. MLCAPE IN THIS AREA BETWEEN 400 AND 800 J/KG. WOULD NORMALLY EXPECT MUCH GREATER THREAT IN THIS PATTERN...HOWEVER PERSISTENT MCS WITH TRAINING CONVECTION OVER CENTRAL AND EASTERN GULF COAST HAS WEAKENED LOW LEVEL FLOW AND CUT OFF DEEP MOISTURE ADVECTION. DEWPOINTS IN NRN AL STILL STRUGGLING TO GET INTO THE 60S. ACROSS NC AND NE GA...WEDGE AND MCS COLD POOL HAS CREATED VERY STABLE CONDITIONS WHICH IS NOW ADVECTING INTO NW GA. EXPECT LARGE HAIL TO BE PRIMARY THREAT TONIGHT AND THAT MAY BE PUSHING IT. COVERAGE ALSO EXPECTED TO MORE SCATTERED RATHER THAN WIDESPREAD WITH DECREASING COVERAGE FURTHER SOUTH. STRONG GRADIENT WINDS NOT EXPECTED TO DEVELOP TONIGHT AS IT DID LAST NIGHT RESULTING FROM STRONG PRESSURE GRADIENT BETWEEN WAKE LOW AND COLD POOL HIGH. THOSE EVENTS ARE RARE AND SEEM TO HAPPEN HERE ONCE OR TWICE A YEAR...MOSTLY IN NW GA. THIS ONE WAS ONE OF THE MOST WIDESPREAD THAT I HAVE SEEN. MUCH OF THE TREE DAMAGE WAS ENHANCED DUE TO VERY SATURATED SOIL AND DROUGHT-WEAKENED TREES/ROOTS. MOST TREES DOWNED WERE LARGE PINES. 250000 WITHOUT POWER IN NORTH GA AS OF NOON. EVEN WITH SATURATED SOIL...DO NOT EXPECT SUFFICIENT HEAVY RAINFALL OR COVERAGE FOR ADDITIONAL FLOODING DUE TO DECREASED MOISTURE AND MOISTURE ADVECTION FROM UPSTREAM CONVECTION AS DISCUSSED EARLIER. MOSTLY USED BIAS-ADJUSTED MAV/MET BLEND FOR TEMPS. LONG TERM /THURSDAY THROUGH MONDAY/... HIGH AMPLITUDE PATTERN TO PERSIST. MED RANGE MODELS IN FAIRLY GOOD AGREEMENT UNTIL THIS WEEKEND. H5 RIDGE AXIS NOT EXPECTED TO MOVE EAST OF GA UNTIL LATE FRIDAY. BY THE WEEKEND...ECMWF KEEPS SHORTWAVE TROUGH TOGETHER WITH NEAR NEUTRAL-MERIDIONAL TILT AND MORE SUBSTANTIAL VERTICAL MOTION AND SFC LOW /AND SEVERE WEATHER POTENTIAL/ WHILE GFS SHEARS OUT SYSTEM INTO HIGHLY POSITIVE TILT WITH VERY SLOW PROGRESSION YET STRONG SW FLOW /SUGGESTING A HEAVY RAIN OR FLOODING THREAT/. PERSONALLY THINK WEVE HAD ENOUGH OF BOTH THIS SPRING BUT MY OPINION DOESNT COUNT FOR MUCH. GOING FCST SEEMS TO HAVE GOOD ENOUGH HANDLE ON FCST FOR THIS WEEKEND AND MONDAY. SNELSON AVIATION... LATEST SATELLITE IMAGERY SUGGEST A BRIEF IMPROVEMENT OF CURRENT MVFR CIGS IS POSSIBLE BETWEEN 00-03Z AS DRIER AIR ADVECTS UP FROM THE SW. OTHERWISE...EXPECT MVFR CIGS TO HOLD DOWN AROUND BKN015 UNTIL AROUND 03Z WHEN CIGS BEGIN TO LOWER TO IFR (OVC008) LEVELS. THESE IFR CIGS SHOULD PERSIST THROUGH THE NIGHT...ALTHOUGH COULD SEE THEM TEMPO LOWER TO LIFR (OVC004) WITH THE OCCASIONAL SHOWER THAT MIGHT COME ACROSS THE ATLANTA METRO AREA BETWEEN 08-12Z...JUST AHEAD AND ALONG THE FRONT. EXPECT WINDS AT ATL TO GO SW BY 08-09Z...THEN FROPA BETWEEN 14-16Z...WITH A GRADUAL IMPROVEMENT OF CIGS THRU 18Z. WINDS BECOME GUSTY BEHIND THE FRONT AND REMAIN GUSTY INTO THE EVENING HOURS. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 69 44 68 43 / 50 40 5 5 5 ATLANTA 56 66 44 66 45 / 60 20 5 5 5 BLAIRSVILLE 49 60 40 62 38 / 60 50 10 5 5 CARTERSVILLE 55 64 41 65 40 / 70 30 10 5 5 COLUMBUS 58 71 45 70 46 / 50 20 5 5 5 GAINESVILLE 54 66 45 66 43 / 50 50 10 5 5 MACON 59 74 46 72 43 / 40 20 5 5 5 ROME 53 63 40 65 42 / 70 20 10 5 5 PEACHTREE CITY 56 68 42 67 40 / 60 20 5 5 5 VIDALIA 63 76 47 72 45 / 50 20 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Apr 13, 9:22 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 922 PM EDT MON APR 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 922 PM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTHWEST AND WEST CENTRAL GEORGIA THIS EVENING AND OVERNIGHT. .SYNOPSIS... AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT LOCATED ALONG THE MISSISSIPPI VALLEY REGION LATE THIS AFTERNOON WILL GRADUALLY PUSH EASTWARD OVERNIGHT. WARM...MOIST AIR WILL CONTINUE TO SPREAD NORTHWARD AHEAD OF THE APPROACHING FRONT AND LOW PRESSURE SYSTEM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP THIS EVENING AND OVERNIGHT AHEAD OF THE COLD FRONT WILL BE LARGE HAIL AND DAMAGING WINDS. THE GREATER THREAT IS EXPECTED TO BE GENERALLY ALONG AND WEST OF A LINE FROM CARROLLTON TO MARIETTA TO BLUE RIDGE. .DISCUSSION... SOUTHERLY WINDS WILL CONTINUE TO INCREASE AREA MOISTURE AND INSTABILITY THIS EVENING AND OVERNIGHT AHEAD OF THE APPROACHING COLD FRONT. HOWEVER...CAPES WILL REMAIN MODERATELY WEAK... POSSIBLY REACHING BETWEEN 200 AND 500 ACROSS PARTS OF WEST GEORGIA THIS EVENING AND OVERNIGHT. DESPITE THE WEAK INSTABILITIES... FORCING FROM A SERIES OF UPPER DISTURBANCES AND THE COLD FRONT ITSELF WILL BE SUFFICIENT TO PRODUCE STRONG TO A FEW POSSIBLE SEVERE STORMS AHEAD AND ALONG THE COLD FRONT TONIGHT...MAINLY IN NORTHWEST GEORGIA. THE ISOLATED SEVERE STORM THREAT WILL GREATLY DIMINISH BY SUNRISE AS THE STRONGER UPPER DYNAMICS LIFTS FURTHER TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL GEORGIA TONIGHT. IN ADDITION...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:41 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 34 min |
| Apr 14, 9:51 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Putnam | 13 min |
| Apr 14, 10:03 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 42 min |
| Apr 14, 10:09 AM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Apr 14, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 20 min |
| Apr 14, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 40 min |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.